Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On integers of the form $k2^{n}+1$


Author: Yong-Gao Chen
Journal: Proc. Amer. Math. Soc. 129 (2001), 355-361
MSC (2000): Primary 11A07, 11B25
DOI: https://doi.org/10.1090/S0002-9939-00-05916-5
Published electronically: August 28, 2000
MathSciNet review: 1800230
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that the set of positive odd integers $k$ such that $ k2^{n} +1$ has at least three distinct prime factors for all positive integers $n$ has positive lower asymptotic density.


References [Enhancements On Off] (What's this?)

  • 1. R. Baillie, New primes of the form $k\cdot 2^{n} +1$, Math. Comput. 33(1979), 1333-1336. MR 80h:10009
  • 2. R. Baillie, G. V. Cormack and H. C. Williams, The problem of Sierpinski concerning $k\cdot 2^{n} +1$, Math. Comput. 37 (1981), 229-231; corrigendum, 39(1982), 308. MR 83a:10006b
  • 3. A. Baker, The theory of linear forms in logarithms, Transcendence Theory: Advances and Applications (Academic Press, London and New York, 1977). MR 58:16543
  • 4. W. Bosma, Explicit primality criteria for $h\cdot 2^{k}\pm 1$, Math. Comput. 61(1993), 97-109. MR 94c:11005
  • 5. D. A. Buell and J. Young, Some large primes and the Sierpinski problem, SRC Technical Report 88-004, Supercomputing Research Center, Lanham MD, 1988.
  • 6. Y. G. Chen, On integers of the form $2^{n} \pm p_{1}^{\alpha _{1} } \cdots p_{r}^{\alpha _{r} }$, Proc. Amer. Math. Soc. (to appear). CMP 99:14
  • 7. S. L. G. Choi, Covering the set of integers by congruences classes of distinct moduli, Math. Comput. 25(1971), 885-895. MR 45:6744
  • 8. G. V. Cormack and H. C. Williams, Some very large primes of the form $k\cdot 2^{n} +1$, Math. Comput. 35(1980), 1419-1421; corrigendum, Wilfrid Keller, 38(1982), 335. MR 82k:10011
  • 9. P. Erdos and A. M. Odlyzko. On the density of odd integers of the form $(p-1)2^{-n} $ and related questions, J. Number Theory 11(1979), 257-263. MR 80i:10077
  • 10. R. K. Guy, Unsolved problems in number theory, 2nd ed. Springer, New York, 1994. MR 96e:11002
  • 11. G. Jaeschke, On the smallest $k$ such that all $k\cdot 2^{N}+1$are composite, Math. Comput. 40(1983), 381-384; corrigendum, 45(1985), 637. MR 87b:11009
  • 12. Wilfrid Keller, Factors of Fermat numbers and large primes of the form $k\cdot 2^{n} +1$, Math. Comput. 41(1983), 661-673. MR 85b:11119
  • 13. K. Mahler, On the fractional parts of powers of a rational number (II), Mathematika 4(1957), 122-124. MR 20:33
  • 14. D. Ridout, Rational approximations to algebraic numbers, Mathematika 4(1957), 125-131. MR 20:32
  • 15. R. M. Robinson, A report on primes of the form $k\cdot 2^{n} +1$and on factors of Fermat numbers, Proc. Amer. Math. Soc. 9(1958), 673-681. MR 20:3097
  • 16. J. L. Selfridge, Solution of problem 4995, Amer. Math. Monthly 70(1963), 101.
  • 17. W. Sierpinski, Sur un problème concernant les nombres $k\cdot 2^{n} +1$, Elem. Math. 15(1960), 73-74; MR 22# 7983, corrigendum, 17(1962), 85.
  • 18. R. G. Stanton and H. C. Williams, Further results on covering of the integer $1+k2^{n}$ by primes, Combinatorial Math. VIII, Lecture Notes in Math. 884, Springer-Verlag, Berlin, New York, 1980, 107-114.
  • 19. Kunrui Yu, Linear forms in $p-$adic logarithms, III, Compositio Mathematica 91(1994), 241-276. MR 95f:11050

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11A07, 11B25

Retrieve articles in all journals with MSC (2000): 11A07, 11B25


Additional Information

Yong-Gao Chen
Affiliation: Department of Mathematics, Nanjing Normal University, Nanjing 210097, People’s Republic of China
Email: ygchen@pine.ninu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-00-05916-5
Received by editor(s): April 29, 1999
Published electronically: August 28, 2000
Additional Notes: This research was supported by the Fok Ying Tung Education Foundation and the National Natural Science Foundation of China, Grant No 19701015
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society